MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS, INC. 1818910 PINNACLE MULTIHOLE II CUP 58MM; PINNACLE HIP SYSTEM : HIP METAL ACETABULAR CUPS

DEPUY ORTHOPAEDICS, INC. 1818910 PINNACLE MULTIHOLE II CUP 58MM; PINNACLE HIP SYSTEM : HIP METAL ACETABULAR CUPS
Catalog Number 121720058
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Unspecified Infection (1930); Inflammation (1932); Pain (1994); Discomfort (2330); No Code Available (3191)
Date of Event 05/15/2007
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint # (b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Initial reporter occupation: non-healthcare professional ¿ attorney.(b)(4).
 
Event or Problem Description
Complaint description: litigation alleges the patient suffers from toxic cobalt-chromium metal ions and particles to be released into the blood, tissue and bone, pain, discomfort, inflammation and a popping and snapping sensation in his hip joints.Litigation alleged high metal ions, but after review of the medical records it showed the patient had a poly liner and a ceramic head implanted.Ppf alleged infection.Doi: (b)(6) 2006 - dor: (b)(6) 2007 (left hip).
 
Additional Manufacturer Narrative
Product complaint # (b)(4) investigation summary
=
> no device associated with this report was received for examination.The information received will be retained for potential series investigations if triggered by trend analysis, post market surveillance, or other events within the quality system.Depuy considers the investigation closed.Should additional information be received, the information will be reviewed and the investigation will be re-opened as necessary.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
PINNACLE MULTIHOLE II CUP 58MM
Common Device Name
PINNACLE HIP SYSTEM : HIP METAL ACETABULAR CUPS
Manufacturer (Section D)
DEPUY ORTHOPAEDICS, INC. 1818910
700 orthopaedic dr.
warsaw IN 46581 0988
MDR Report Key8166207
Report Number1818910-2018-78318
Device Sequence Number2792433
Product Code KWA
UDI-Device Identifier10603295009658
UDI-Public10603295009658
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
K073504
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2006
Device Explanted Year2007
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/20/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/01/2011
Device Catalogue Number121720058
Device Lot NumberAL5FD1000
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/20/2018
Supplement Date Received by Manufacturer11/20/2019
Initial Report FDA Received Date12/14/2018
Supplement Report FDA Received Date11/29/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age72 YR
Patient Weight104